MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8063M0K1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nodule (4551)
Type of Reportable Event Serious Injury
Event or Problem Description
This case was linked to lssmv case number: (b)(4), referring to the same reporter.This spontaneous report was received from a us nurse and concerns a female patient.She was injected with radiesse.The patient had a chemical peel.Four weeks after the radiesse injection, the patient experienced nodules.As reported, the patient had prior to the event a chemical peel.The outcome of the event was unknown.Follow up information was received on 24-may-2023: linking sentence was added at the top of the narrative.The case was upgraded to serious.The suspect product was recoded from radiesse to radiesse(+).This spontaneous report was received from a us nurse and concerns a 65-year-old female patient (weight: about 52.16 kg).She was injected with 1.5 ml (also reported as 1 syringe) of radiesse(+), into the cheeks (off label use of device) and nasolabial folds, on (b)(6) 2023.Batch number was reported as a00065480 (expiry date: 07/2024).A lot search in the global safety database was conducted.The batch record review was received and the lot number for radiesse(+) was confirmed as a00065480 (expiry date: 07/2024).On (b)(6)2023, also reported as 5.5 weeks after the injection with radiesse(+), the patient was treated with a chemical peel.This patient has had radiesse a number of times prior and never had any issues.In 2023 (also reported as between 20-feb-2020 and 30-mar-2023), after the radiesse(+) injection, the patient experienced nodules.As reported, the patient had a severe reaction to the peel in the form of redness and swelling.The patient was trying to use benadryl, cortisone and ice.On (b)(6) 2023, about 3 days after the chemical peel, the patient was seen by the physician and was treated with kenalog.Within a month of this reaction, the patient developed some nodules throughout the nasolabial folds with the worst one being on left side lateral to oral commissure.On (b)(6) 2023, the patient was seen for assessment and was injected with 1% plain lidocaine and the nodules were massaged.On (b)(6) 2023, the nodules did feel softer, however, the patient still had nodules.She was injected with 1% of lidocaine, vitrase (as reported injection of 1:1 saline with sodiumtheosulfate (sts)), into the nodules and massaged.At the time of this report the physician was still waiting for the outcome and was planning to try sterile water and more sts, if nodules were still present going forward.Treatment was necessary to accelerate recovery or to prevent permanent damage.No relevant laboratory tests were performed.The outcome of the event nodules was unknown.In the opinion of the reporter, the nodules were likely a result from the inflammation and reaction caused by the chemical peel and that an inflammatory response caused some kind of attack on the radiesse(+) product that developed in nodules.
 
Additional Manufacturer Narrative
This case was assessed as reportable to the fda, as the event nodules (pt: injection site nodule), was deemed to meet the serious criteria of required intervention to prevent permanent damage.The device history record for radiesse(+) injectable implant, lot number: a00065480, was reviewed.A lot search was conducted on the reported lot and no other similar events were noted.No nonconformances were noted related to this lot.
 
Event or Problem Description
Follow-up information was received on 24-aug-2023: in 2023, approximately 6 weeks after the radiesse(+) injection, the patient had a dermaplaning facial with the addition of a chemical peel.She experienced a severe reaction to the peel, with an inflammation in a form of redness and swelling.Following the inflammation from the peel, she developed nodules throughout the nasolabial folds.The patient was treated 3 times for nodules so far.As corrective treatment, different combinations of lidocaine with sodium thiosulfate (sts), saline with sts, hyaluronidase, and sterile water were tried.Those injections were performed over several months.At the time of this report, there was still no resolution.A treatment with kenalog steroid was planned.Due to the provided information, the outcome of the event nodules was considered as not resolved (changed from unknown).

Brand Name
RADIESSE(+) INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key17166711
Report Number3013840437-2023-00062
Device Sequence Number14892389
Product Code LMH
UDI-Device IdentifierM2138063M0K15
UDI-Public+M2138063M0K15/$$3240709A000654809
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/09/2024
Device Model Number8063M0K1
Device Catalogue Number8063M0K1
Device Lot NumberA00065480
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date09/11/2023
Date Device Manufactured07/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DRUG NOT AVAILABLE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight52 KG